Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 605, NWS Atlanta, GA

December 10, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 10, 2023, 1:11 AM EST for 4 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2023, 1:11 AM EST (06:11 UTC)
Expired
Dec 10, 2023, 1:45 AM EST
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawson County, GA, Forsyth County, GA, Lumpkin County, GA, Union County, GA

The radar

The Atlanta radar (KFFC), 139 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

458 
WUUS52 KFFC 100611
SVRFFC
GAC085-117-187-291-100645-
/O.NEW.KFFC.SV.W.0605.231210T0611Z-231210T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
111 AM EST Sun Dec 10 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Forsyth County in north central Georgia...
  Lumpkin County in north central Georgia...
  Southern Dawson County in north central Georgia...
  Southwestern Union County in north central Georgia...

* Until 145 AM EST.

* At 111 AM EST, a severe thunderstorm was located near Silver City,
  or near Dawsonville, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dahlonega, Dawsonville, Suches, Dougherty, Camp Merrill, Juno,
  Matt, Silver City, Hollis Lathem Reservoir, Auraria, Porter
  Springs, Turners Corner, Nimblewill, Gaddistown, Gooch Mountain
  Shelter, McKee, and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3470 8390 3458 8386 3457 8386 3427 8414
      3433 8426 3440 8426 3471 8410
TIME...MOT...LOC 0611Z 215DEG 45KT 3436 8418 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
980 
WWUS52 KFFC 100626
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
126 AM EST Sun Dec 10 2023

GAC085-117-100636-
/O.CAN.KFFC.SV.W.0605.000000T0000Z-231210T0645Z/
Forsyth GA-Dawson GA-
126 AM EST Sun Dec 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORSYTH AND
SOUTHERN DAWSON COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3470 8390 3458 8386 3457 8386 3443 8399
      3447 8409 3454 8417 3471 8410
TIME...MOT...LOC 0626Z 215DEG 45KT 3452 8405 

$$

GAC187-291-100645-
/O.CON.KFFC.SV.W.0605.000000T0000Z-231210T0645Z/
Lumpkin GA-Union GA-
126 AM EST Sun Dec 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EST
FOR LUMPKIN AND SOUTHWESTERN UNION COUNTIES...

At 126 AM EST, a severe thunderstorm was located near Auraria, or
near Dahlonega, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dahlonega, Suches, Camp Merrill, Auraria, Porter Springs, Turners
Corner, Nimblewill, Gaddistown, and Gooch Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3470 8390 3458 8386 3457 8386 3443 8399
      3447 8409 3454 8417 3471 8410
TIME...MOT...LOC 0626Z 215DEG 45KT 3452 8405 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
845 
WWUS52 KFFC 100639
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
139 AM EST Sun Dec 10 2023

GAC187-291-100648-
/O.EXP.KFFC.SV.W.0605.000000T0000Z-231210T0645Z/
Lumpkin GA-Union GA-
139 AM EST Sun Dec 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR LUMPKIN AND SOUTHWESTERN UNION
COUNTIES WILL EXPIRE AT 145 AM EST...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 3470 8390 3458 8386 3457 8386 3443 8399
      3447 8409 3454 8417 3471 8410
TIME...MOT...LOC 0638Z 215DEG 45KT 3463 8396 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 9:14 PM EST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 9, 9:14 PM EST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
914 PM EST Sat Dec 9 2023

...Corrected to add mention of patchy dense fog...

.UPDATE...
Issued at 912 PM EST Sat Dec 9 2023

Active QLCS line moving through northern AL this evening ahead of
a cold front. This line will continue eastward overnight and
provide the potential for severe weather overnight. The QLCS is
actually out ahead of the frontal boundary and the high res models
keep the line active well into the overnight hours. Damaging wind
gusts and isolated brief tornadoes will be possible as the line
moves through. A few reports of large hail will also be possible
along with locally heavy rainfall.

Currently, a wedge is in place across NE GA. The wedge is very
well depicted within the temp field and is situated just north of
ATL. The southern end of the wedge will likely erode through the
evening and early morning hours, but far NE GA should remain
wedged until the FROPA.

Have updated temps/dewpoints to better reflect current
conditions. However, all of the changes were minor. Have also
updated the pops to reflect current radar trends. The timing was
a blend between the HRRR and the WRF. The higher res models have
wanted to slow down the FROPA by an hour or so from run to run.

Will also issue a SPS for patchy dense fog within the wedge. Do
think VSBYS will improve in areas where the wedge does erode.

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 143 PM EST Sat Dec 9 2023

Primary forecast concerns in the short term period are likelihood
and timing of strong/severe storms and heavy rain tonight and
potential for very light snow accumulations at elevations above
3000ft in NE GA Sunday evening.

Early batch of scattered SHRA associated with warm advection
moved off this morning, while mid 60s dewpoints advecting north
into NW AL with clearing skies this afternoon leading to favorable
environment for a few severe storms and tornadoes. Line of
convection expected to approach NW GA around midnight but could
see small, fast-moving supercells ahead of the line as supported
by a few CAMs including recent HRRR runs. SBCAPE as high 1000 J/kg
as convection moves into the state but wanes overnight to no more
than 500 J/kg by 12Z, mostly in a thin "ribbon" ahead of the
convective line with greater values towards westcentral GA and SE
AL. 0-1km SRH and 0-3km line-normal shear should be sufficient for
a few mesovortices and brief/weak tornadoes within QLCS, which is
also supported by a few CAMs in 2-5km Updraft Helicity fields,
even as late as 10-12Z. After 12Z, low level shear decreases and
isolated tornado and wind threat decreases with it. Could see very
brief, strong/severe storm with damaging winds along the line
before they move out of the CWA in the mid afternoon.

Rainfall totals through Sunday expected to remain under 2 inches,
with a little more expected in the NE GA mountains. Rainfall
rates should be low enough and FF guidance sufficient to preclude
any flash flooding but will need to be monitored even with ongoing
long term drought conditions.

Front running about 6 hours behind the convective line with
steady/falling temps strong NW winds gusting to 25-30 mph, just
below wind advisory levels. Small chance for snow mixing in with
light rain at higher elevations in NE GA Sunday evening, though
cold advection will be very strong. At elevations above 3000 ft,
could see < 1/2 inch accumulation on grassy surfaces by 06Z
Monday morning. Not enough confidence in this and no impacts
expected even if it does occur, so no plans to issue any kind of
Winter or Special Weather Statement. That said, model trends have
been consistent showing temps falling rapidly and going just
below freezing as the moisture and light showers move out. Often
CAA pushes precip out in this pattern but orographic lift might
squeeze out a surprise 1/2 inch somewhere.

SNELSON

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 143 PM EST Sat Dec 9 2023

Key Messages:

 - Dry weather is forecast in Georgia through Friday.

 - Morning low temperatures should dip into the 20s along and north
of Interstate 85 Monday and Tuesday.

 - Rain chances return to the region next weekend.

Monday through Wednesday:

Zonal flow aloft and surface high pressure should keep our weather
dry during this period. The fair weather conditions will be
favorable for chilly overnight temperatures. This will be especially
true on Monday and Tuesday mornings when limited cloud cover, light
winds, and low humidity should allow morning lows to dip into the
20s along and north of Interstate 85. With a relatively dry airmass
in place, afternoon high temperatures should recover fairly well
each day. Highs in the upper 40s and lower 50s on Monday should
trend towards upper 50s on Wednesday.

It continues to look like low relative humidity values (30-35%)
could have us flirting with near critical fire danger conditions in
the north Georgia mountains Monday, Tuesday and Wednesday
afternoons. The deciding factor may be how fuels respond to this
weekends rainfall. For now it looks like there is a roughly a 25%
chance of us issuing a Fire Danger Statement for the region each
afternoon.

Thursday and Friday:

The majority of the GEFS and EPS ensemble members favor weak upper
level ridging in our region during this period. With this in mind
our forecast remains dry for both Thursday and Friday. Overall
confidence in the precipitation forecast is lowest for Friday and
Friday night due to timing uncertainties with the next potential
trough as it moves east from Texas and/or the Gulf of Mexico.

Over the last 24 hours our temperature forecast has trended downward
slightly for this period. We now expect afternoon highs to be near
seasonal averages (low to mid 50s). This trend has shown up in both
the EPS and GEFS guidance and is linked to the strength of a surface
high (cooler airmass) shifting east from the Central Plains. Spreads
in the NBM high temperature guidance (25th to 75th percentiles)
remain large for this period as well, generally around 10 degrees.

The Outlook for Next Weekend:

Ensemble guidance leans towards weak troughing in the region next
weekend. Due to this rain chances (20 to 40%) creep back into the
NBM and subsequently our forecast Saturday and Sunday. At this time
around 75% over the GEFS and EPS members have some accumulating
precipitation in our region next weekend.

Albright

&&

.AVIATION...
(00Z TAFS)
Issued at 634 PM EST Sat Dec 9 2023

Light shra around ATL this evening, but precip should become more
widespread. Stronger storms to the SW should weaken and bypass ATL
just to the SE in the next hour or two. Precip will become
widespread overnight with a line of thunderstorms possible between
08-12Z. Models have slightly slowed the line down so extended the
tempo by an hour. SHRA likely on the backside of the front, but
think models are having a hard time resolving coverage. Gusty NW
winds behind the front. IFR

//ATL Confidence...00Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  64  31  52 /  80 100  50   0
Atlanta         60  62  32  48 / 100 100  20   0
Blairsville     53  55  26  44 / 100  80  40   0
Cartersville    55  59  28  49 / 100  70  10   0
Columbus        62  65  33  53 /  80 100  20   0
Gainesville     55  60  32  50 / 100  90  40   0
Macon           61  67  33  53 /  40 100  50   0
Rome            53  58  28  51 / 100  70  10   0
Peachtree City  59  61  29  50 /  90 100  20   0
Vidalia         62  72  36  54 /  20 100  90   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...NListemaa
Hazardous weather outlook, Dec 9, 11:51 AM EST, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1151 AM EST Sat Dec 9 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1151 AM EST Sat Dec 9 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will occur this evening and tonight. There
is a Slight Risk (Level 2 of 5) for severe weather in northwest
Georgia between 10 PM and 4 AM. The primary weather hazards would
be a brief tornado or an isolated wind gust to 60 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a Marginal Risk (Level 1 of 5) for severe weather on
Sunday, mainly along and south of Interstate 85. The primary
potential hazards would be a brief tornado or isolated wind gust
to 60 mph.

Rainfall totals of 1-1.5 inches are forecast through Sunday, with
local total over 2 inches possible in the mountains. The
probability of widespread flooding with this event is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Dec 9, 11:35 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1135 PM EST Sat Dec 9 2023

GAZ066-067-078-100500-
Harris GA-Troup GA-Meriwether GA-
1135 PM EST Sat Dec 9 2023

...A strong thunderstorm will impact portions of central Meriwether,
southeastern Troup and north central Harris Counties through MIDNIGHT
EST
...

At 1135 PM EST, a strong thunderstorm was over Pine Mountain-Callaway
Gardens, or 9 miles north of Hamilton, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Greenville, Pine Mountain, Luthersville, Gay, Pine Mountain-Callaway
Gardens, Rocky Mount, F.d. Roosevelt State Park, Odessadale, Stovall,
Durand, Harris City, Imlac, and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3321 8474 3319 8460 3306 8452 3281 8485
      3288 8497
TIME...MOT...LOC 0435Z 216DEG 38KT 3290 8486

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 10, 12:02 AM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1202 AM EST Sun Dec 10 2023

GAZ032-033-042>044-053-100530-
North Fulton GA-Douglas GA-Cobb GA-Coweta GA-Carroll GA-
South Fulton GA-
1202 AM EST Sun Dec 10 2023

...A strong thunderstorm will impact portions of east central
Carroll, southwestern Cobb, central Douglas, north central Coweta and
southwestern Fulton Counties through 1230 AM EST
...

At 1202 AM EST, a strong thunderstorm was over Chattahoochee Hills,
or 11 miles southwest of City of South Fulton, moving northeast at 50
mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Douglasville, City of South Fulton, Smyrna, Powder Springs,
Austell, Palmetto, Lithia Springs, Chattahoochee Hills, Sweetwater
Creek State Park, Byers Crossroads, Chapel Hill, Six Flags Over
Georgia, Campbellton, Roscoe, Sandtown, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3385 8469 3386 8452 3375 8445 3346 8477
      3353 8489
TIME...MOT...LOC 0502Z 217DEG 45KT 3355 8477

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 10, 12:25 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1225 AM EST Sun Dec 10 2023

GAZ045-046-054-055-057-100600-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
1225 AM EST Sun Dec 10 2023

...A strong thunderstorm will impact portions of southwestern
Rockdale, southwestern DeKalb, east central Fayette, northwestern
Henry and Clayton Counties through 100 AM EST
...

At 1225 AM EST, a strong thunderstorm was over Inman, or near
Fayetteville, moving northeast at 50 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Fayetteville, Jonesboro, Stockbridge, Forest Park, Riverdale,
Hampton, Morrow, Lovejoy, Lake City, Woolsey, Lake Spivey, Rex,
Inman, Hidden Valley Park, Jw Smith Reservoir, Snapfinger, Richardson
Park, Ellenwood, Fort Gillem, and Bonanza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3371 8429 3369 8414 3359 8408 3335 8434
      3335 8438 3334 8438 3340 8449
TIME...MOT...LOC 0525Z 216DEG 45KT 3339 8440

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 10, 12:31 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1231 AM EST Sun Dec 10 2023

GAZ021-032-033-100600-
North Fulton GA-Cobb GA-Cherokee GA-
1231 AM EST Sun Dec 10 2023

...A strong thunderstorm will impact portions of southeastern
Cherokee, central Cobb and north central Fulton Counties through 100
AM EST
...

At 1231 AM EST, a strong thunderstorm was over Smyrna, or near
Marietta, moving northeast at 50 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Marietta, Mountain Park, Sandy Springs, Roswell, Alpharetta, Smyrna,
Milton, Woodstock, Holly Springs, Fair Oaks, Mount Bethel, Hickory
Flat, Union Hill, White Water Park, Sweat Mountain, Jim R Miller
Park, Birmingham, Sandy Plains, Dobbins Air Reserve Base, and
Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3381 8452 3390 8465 3421 8445 3419 8426
      3408 8426
TIME...MOT...LOC 0531Z 216DEG 45KT 3389 8455

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Dec 10, 12:54 AM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1254 AM EST Sun Dec 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     Hail             1 NE Haralson           33.24N 84.56W
12/10/2023  E1.00 inch       Coweta             GA   Public

            Report from mPING: Quarter (1.00 in). Near
            the intersection of Dead Oak Rd and Fox
            Hollow Dr.

&&
Special weather statement, Dec 10, 12:59 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 AM EST Sun Dec 10 2023

GAZ013>015-021-022-100630-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
1259 AM EST Sun Dec 10 2023

...A strong thunderstorm will impact portions of northeastern
Cherokee, northwestern Forsyth, southwestern Lumpkin, Dawson and
southeastern Pickens Counties through 130 AM EST
...

At 1259 AM EST, a strong thunderstorm was over Holbrook, or 8 miles
west of Cumming, moving northeast at 50 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dahlonega, Dawsonville, Free Home, Dougherty, Drew, Hightower, Juno,
Matt, Silver City, Hollis Lathem Reservoir, Auraria, Holbrook,
Lathemtown, Ducktown, McKee, and Nimblewill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3457 8399 3444 8396 3414 8424 3415 8426
      3419 8426 3419 8432 3424 8441 3456 8420
TIME...MOT...LOC 0559Z 216DEG 45KT 3422 8429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 9:09 PM ESTSpecial Weather StatementFFCStewart36 min
Dec 9, 9:45 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster30 min
Dec 9, 11:30 PM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker30 min
Dec 9, 11:35 PM ESTSpecial Weather StatementFFCMeriwether25 min
Dec 9, 11:59 PM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Spalding31 min
Dec 10, 12:02 AM ESTSpecial Weather StatementFFCDouglas28 min
Dec 10, 12:25 AM ESTSpecial Weather StatementFFCClayton35 min
Dec 10, 12:31 AM ESTSpecial Weather StatementFFCCobb29 min
Dec 10, 12:59 AM ESTSpecial Weather StatementFFCDawson, Lumpkin31 min
Dec 10, 1:32 AM ESTSpecial Weather StatementFFCHall28 min
Dec 10, 2:59 AM ESTSpecial Weather StatementFFCFloyd, Polk31 min
Dec 10, 3:25 AM ESTSpecial Weather StatementFFCCarroll, Haralson, Heard35 min
Dec 10, 3:43 AM ESTSpecial Weather StatementFFCWebster32 min
Dec 10, 3:44 AM ESTSpecial Weather StatementFFCBartow, Gordon, Pickens31 min
Dec 10, 4:12 AM ESTSpecial Weather StatementFFCWebster33 min
Dec 10, 4:48 AM ESTSpecial Weather StatementFFCFulton27 min
Dec 10, 4:53 AM ESTSpecial Weather StatementFFCFayette37 min
Dec 10, 6:07 AM ESTSpecial Weather StatementFFCHarris38 min
Dec 10, 6:14 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.